| Model Number |
ONYXNG30038UX |
| Medical Device Problem Codes |
Device Dislodged or Dislocated (2923); Material Deformation (2976)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
04/03/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
An attempt was made to use one onyx frontier coronary drug-eluting stent to treat a lesion in the mid right coronary artery (rca).The device was inspected with no issues noted.Negative prep was performed with no issues noted.Resistance was encountered when advancing the device.Excessive force was not used during delivery.It was reported that stent dislodgement occurred during removal following a failed delivery.The stent was stripped off of the stent delivery system (sds) and a snare was used in an attempt to retrieve it.However, this was unsuccessful.The dislodged stent was crushed in the rca and stented over.The patient is reported to be alive with no injury.
Additional Manufacturer Narrative
Additional information: the lesion being treated was heavily calcified, mildly tortuous lesion with 80% stenosis in the mid right coronary artery (rca).The lesion was pre-dilated.The device did pass through a previously deployed stent or cell of a stent that had been placed 10 years previously.Resistance was not noted during the withdrawal of the device.Excessive force was not used.When trying to advance the stent, the tip became deformed and was unable to advance past the distal stenosis.When attempting to remove the stent to do further pre dilation, the stent dislodged.Initial reporter phone number provided.Patient age and weight provided.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
Image analysis: images confirm that the rca contains a previously deployed stent with in-stent restenosis (isr).The vessel was pre-dilated and the devices were delivered with a guide extension catheter (gec), confirming the difficult nature of the vessel.The unsuccessful delivery or attempted removal of the stent was not provided on the images.But the proximal end of the stent appears to have been damaged.This possibly suggests that the stent may have been damaged during attempted delivery and interacted with the tip of the guide catheter during removal attempts resulting in the dislodgement.Or the stent may have caught on the heavy calcification within the isr resulting in the stent remaining in the vessel with the delivery system being withdrawn from the vessel.There appeared to be partial occlusion of the vessel as a result of the dislodgement.This was resolved with the deployment of additional stents and post dilation of the vessel.This also resulted in the dislodged stent being crushed in the vessel.Final vessel imaging with contrast injection confirmed that flow was restored to the vessel.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.